Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2004, 1:13 AM CDT for Dallas County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 1:13 AM CDT (06:13 UTC)
- Expired
- Jun 22, 2004, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dallas County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 220613 SVRSGF MOC059-220700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 AM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN SOUTHWEST MISSOURI. * UNTIL 200 AM CDT. * AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF URBANA...OR 16 MILES NORTHEAST OF BOLIVAR...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN DALLAS COUNTY...INCLUDING THE TOWNS OF LOUISBURG...PUMPKIN CENTER AND PLAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3784 9319 3766 9317 3763 9292 3785 9291 $$ SAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 3:00 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT MON JUN 21 2004 .DISCUSSION... ATMOSPHERE BEGINNING TO DESTABILIZE IN THE WAKE OF MORNING MCS AS EVIDENCED BY CURRENT SURFACE OBSERVATIONS IN REFERENCE TO SPECIAL 18Z KSGF SOUNDING. VISIBLE SATELLITE IMAGERY SHOWS A FAIRLY SHARP PREFRONTAL CONVERGENCE AXIS CURRENTLY STRETCHING FROM NEVADA TO OSAGE BEACH AS DENOTED BY INCREASING CU FIELD...WITH SECONDARY WIND SHIFT AND MOISTURE GRADIENT STILL FURTHER NORTH. SOUNDING DOES SHOW A SIGNIFICANT DRY LAYER ABOVE 900MB...CONFIRMING SHALLOW NATURE OF MID 60F DEWPOINTS STILL PRESENT OVER THE REGION. STILL...WITH POST-MCS INVERSION NOW ERODED...LOW LEVEL FORCING MAY BE SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP WITH AROUND 1000 J/KG MLCAPE PRESENT. NARROW POSITIVE AREA AND WEAK 0-6KM SHEAR VECTORS WOULD SUGGEST ANY ACTIVITY THAT CAN MANAGE TO GET GOING WILL BE OF THE ORDINARY VARIETY. ELSEWHERE...CONVECTION ONCE AGAIN DEVELOPING WITHIN A VERY CHILLY AIRMASS PRESENT OVER THE ROCKIES THIS AFTERNOON...AHEAD OF A WELL DEFINED SHORTWAVE DROPPING ACROSS WYOMING INTO COLORADO. EXPECT THIS ACTIVITY TO PROPAGATE FAIRLY FAR SOUTH BEFORE ORGANIZING AND MAKING AN EASTWARD TURN THIS EVENING. THEREFORE...IN AGREEMENT WITH MODEL TRENDS...WILL KEEP EXPECTED MCS GENERALLY SOUTH OF THE CWA OVERNIGHT AND EARLY TUESDAY...WITH CHANCE POPS CONFINED TO AREAS TOWARD THE ARKANSAS BORDER. VERY PLEASANT AIRMASS...ACCOMPANIED BY SOME VERY DRY LOW LEVEL AIR WILL INFILTRATE THE REGION DURING THE DAY TOMORROW...AND LAST INTO THURSDAY. RECENT RAINFALL COMBINED WITH PRIME RADIATIONAL COOLING SETUP COULD SET THE STAGE FOR SOME PATCHY FOG ALONG WITH NEAR RECORD TEMPERATURES TOMORROW NIGHT. EXTENDED PORTION OF THE FORECAST STILL LOW CONFIDENCE AS LARGE CANADIAN CYCLONE WILL LIKELY ROTATE SEVERAL VORTICITY LOBES ACROSS THE AREA WITHIN STRENGTHENING NORTHWESTERLY FLOW ALOFT. LOOKS LIKE BEST CHANCES WILL BE IN THE THURSDAY THROUGH EARLY SATURDAY TIME FRAME. OTHERWISE SEASONABLE TEMPERATURES TO PREVAIL THROUGH THE PERIOD. BOOKBINDER && .AVIATION... REMNANTS FROM THIS MORNINGS MCS ABOUT TO CLEAR THE AREA. AS WE GET BREAKS IN THE CIRRUS SHIELD THIS AFTERNOON...SHOULD SEE SOME LOW LEVEL CLOUDS FORMING. COLD FRONT STRETCHES ROUGHLY FROM IRK-EMP AT 18Z. FRONT SHOULD SAG INTO THE AREA AROUND 00Z. MEANWHILE...UPPER LEVEL WAVE NOW MAKING ITS WAY INTO UT SHOULD HELP FIRE OFF ANOTHER COMPLEX OF THUNDERSTORMS OVERNIGHT. EXPECT THIS ROUND TO BE A LITTLE FURTHER SOUTH INITIATING IN TX PANHANDLE/WRN OK REGION AND MOVING EASTWARD INTO ARKANSAS. STORMS SHOULD BEGIN AFFECTING THE KJLN-KSGF TERMINALS WITH MVFR CONDITIONS IN THE 08-10Z TIME FRAME THAT WILL PERSIST INTO THE MORNING HOURS. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 21, 8:35 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 835 PM CDT MON JUN 21 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 835 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...PRODUCING PENNY SIZE HAIL AND WIND GUSTS OF 60 TO 70 MPH. AREAS AFFECTED AND TIMING: SOUTH OF A LINE FROM NEVADA TO STOCKTON TO OSAGE BEACH THROUGH 11 PM. DISCUSSION: ENOUGH INSTABILITY HAS DEVELOPED ALONG A LINE OF THUNDERSTORMS OVER WEST CENTRAL MISSOURI THIS EVENING TO PRODUCE ISOLATED SEVERE WEATHER. INSTABILITY SHOULD DIMINISH OVERNIGHT TO END THE THREAT OF SEVERE WEATHER. HOWEVER...A STRONGER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF OKLAHOMA AND ARKANSAS TONIGHT. IT APPEARS AS THOUGH THIS SYSTEM WILL REMAIN SOUTH OF THE OZARKS...ALTHOUGH LOCATIONS RIGHT ALONG THE ARKANSAS BORDER MAY BE CLIPPED BY THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTHWESTERLY FLOW ALOFT AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A DAILY CHANCE FOR THUNDERSTORMS TO THE REGION...WITH THE BEST CHANCES ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JLT
In the hours before
Local storm report, Jun 21, 8:43 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT MON JUN 21 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SW HARWOOD 37.94N 94.18W
06/21/2004 0.75 INCH VERNON MO LAW ENFORCEMENT
PENNY HAIL AND TREE DAMAGE
0838 PM TSTM WND DMG EL DORADO SPGS 37.87N 94.03W
06/21/2004 CEDAR MO LAW ENFORCEMENT
TREE DAMAGE
0840 PM HAIL EL DORADO SPGS 37.87N 94.03W
06/21/2004 0.75 INCH CEDAR MO EMERGENCY MNGR
PENNY HAIL IN TOWN
0841 PM HAIL EL DORADO SPGS 37.87N 94.03W
06/21/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
PENNY HAIL
LDLocal storm report, Jun 21, 9:30 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT MON JUN 21 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SW HARWOOD 37.94N 94.18W
06/21/2004 0.75 INCH VERNON MO LAW ENFORCEMENT
PENNY HAIL AND TREE DAMAGE
0838 PM TSTM WND DMG EL DORADO SPGS 37.87N 94.03W
06/21/2004 CEDAR MO LAW ENFORCEMENT
TREE DAMAGE
0840 PM HAIL EL DORADO SPGS 37.87N 94.03W
06/21/2004 0.75 INCH CEDAR MO EMERGENCY MNGR
PENNY HAIL IN TOWN
0841 PM HAIL EL DORADO SPGS 37.87N 94.03W
06/21/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
PENNY HAIL
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 67 min |
| Jun 22, 3:14 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| Jun 22, 3:36 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Jun 22, 6:26 AM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.